MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. COIN TIP SNARE

UNITED STATES ENDOSCOPY GROUP, INC. COIN TIP SNARE
Model Number 00711110
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event and four unused devices from the same lot were returned for evaluation.Evaluation of the subject device found that the drive cable had multiple kinks, indicative of excessive force being used while operating the device.The cable assembly had separated from the connector, which may have interrupted cauterization and contributed to the reported event.The other four unused devices were evaluated, and no issues were noted.There have been no other complaints associated with this lot and is considered to be an isolated event.The instruction for use packet (ifu 733028) gives the user the following information when using the cointip¿ snare "the following conditions may not allow the cointip¿ snare to function properly: "advancing the handle to the open position with too much speed or force, attempting to insert or actuate the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position and/or, actuating the device while the handle is at an acute angle in relation to the sheath.Athorough understanding of the technical principles, clinical applications, and risks associated with monopolar diathermic energy and/or cold snaring (non-electrical) polypectomy and tissue resection is necessary before using this product.Endoscopic polypectomy with monopolar diathermic snares should not be performed without a thorough understanding of the principles of diathermic energy.To avoid kinking the catheter, use only short strokes, 1"-1.5" (2.5 cm - 3.8 cm) in length, throughout device insertion." steris performed in-service training on the proper use and operation of the cointip snare.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch (mw5111836) report that during a colonoscopy procedure the handle of their cointip snare broke during cauterization subsequently causing the snare to become stuck on the polyp.The physician was able to loosen the snare and remove the polyp.No report of injury.

Brand Name
COIN TIP SNARE
Common Device Name
SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key15555119
Report Number1528319-2022-00049
Device Sequence Number5593470
Product Code FDI
UDI-Device Identifier00724995194369
UDI-Public00724995194369
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711110
Device Catalogue Number00711110
Device Lot Number2007137
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown